Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 41, NWS Shreveport, LA

March 10, 20164 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 8:42 PM CST for 4 parishes in Louisiana. It was in force for 49 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2016, 8:42 PM CST (02:42 UTC)
Expired
Mar 12, 2016, 9:45 PM CST
In force
49 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:50 PM CSTFLASH FLOOD3 Ne Clarence, LA*** 1 FATAL, 2 INJ *** 1 PERSON DROWNED AFTER HIS BOAT FLIPPED OVER ACROSS A FLOODED 700 BLOCK OF HWY 1226 NORTHEAST OF CLARENCE. 2 OTHER OCCUPANTS IN THE BOAT WERE RESCUED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2768 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WGUS54 KSHV 110242
FFWSHV
LAC043-069-085-127-110545-
/O.NEW.KSHV.FF.W.0041.160311T0242Z-160311T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1145 PM CST
    
* AT 841 PM CST...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT NUMEROUS
  STATE...PARISH AND SECONDARY ROADS UNDERWATER ACROSS THE WARNING AREA
  THIS EVENING. WHILE THE RAINFALL HAS MOVED EAST OF THE REGION THIS
  EVENING...RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS
  EXCESSIVE RAINFALL ACROSS THE REGION WHERE WIDESPREAD RAINFALL AMOUNTS
  OF 8 TO 15 INCHES WITH HIGHER AMOUNTS HAVE FALLEN. ADDITIONAL RAINFALL
  WILL BE POSSIBLE LATE TONIGHT ACROSS THE REGION THAT WOULD ONLY PROLONG
  THE ALREADY SERIOUS FLOODING THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND DODSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOOD WATERS...MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO
PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

13
8 follow-up statements
534 
WGUS54 KSHV 110540
FFWSHV
LAC043-069-085-127-111145-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 PM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 545 AM CST FRIDAY
    
* AT 1137 PM CST...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT NUMEROUS
  STATE...PARISH AND SECONDARY ROADS UNDERWATER ACROSS THE WARNING AREA.
  WHILE MOST OF THE RAINFALL HAS MOVED EAST OF THE REGION...RIVERS...
  LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS EXCESSIVE RAINFALL
  ACROSS THE REGION WHERE WIDESPREAD RAINFALL AMOUNTS OF 8 TO 15 INCHES 
  WITH HIGHER AMOUNTS HAVE FALLEN. ADDITIONAL RAINFALL WILL BE POSSIBLE
  LATE TONIGHT TOWARDS THE MORNING HOURS ON FRIDAY THAT WOULD ONLY PROLONG
  THE ALREADY SERIOUS FLOODING THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND DODSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOOD WATER...MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO
PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

13
588 
WGUS54 KSHV 111131
FFWSHV
LAC043-069-085-127-111745-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160311T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1145 AM CST FRIDAY

* AT 530 AM CST...NUMEROUS ROADS REMAIN UNDERWATER ACROSS THE
  WARNING AREA. RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM
  PREVIOUS EXCESSIVE RAINFALL. ADDITIONAL RAINFALL IS EXPECTED
  THROUGH THE MORNING THAT COULD PROLONG THE ALREADY SERIOUS
  FLOODING THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND DODSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

05
773 
WGUS54 KSHV 111738
FFWSHV
LAC043-069-085-127-112345-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160311T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 545 PM CST FRIDAY

* AT 1132 AM CST...DOPPLER RADAR INDICATED MODERATE RAIN RAIN ACROSS
  THE WARNED AREA.  RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN
  HAVE FALLEN. FLASH FLOODING IS EXPECTED TO CONTINUE..

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND
  DODSON.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES
ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN. MOST
FLOOD DEATHS OCCUR IN VEHICLES. DO NOT GO AROUND BARRICADES.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

06
714 
WGUS54 KSHV 112336
FFWSHV
LAC043-069-085-127-120545-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160312T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1145 PM CST FRIDAY

* AT 530 PM CST...DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED
  OVER THE WARNED AREA...HOWEVER WATER RUNOFF FROM PREVIOUS AMOUNTS
  CONTINUED TO CONTRIBUTE TO ONGOING FLOODING. RAINFALL AMOUNTS ONE
  TO OVER THREE INCHES OCCURRED DURING THE PAST 24 HOURS. FLASH
  FLOODING WILL CONTINUE AS LAKE...STREAMS...AND BAYOUS
  RISE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND
  DODSON.

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE INCH WILL BE
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT DRIVE AROUND BARRICADES.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

!06
958 
WGUS54 KSHV 120538
FFWSHV
LAC043-069-085-127-120945-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160312T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 345 AM CST

* AT 1134 PM CST...NUMEROUS ROADS REMAIN FLOODED OUT WITH ADDITIONAL
  RAINFALL EXPECTED OVERNIGHT THROUGH FRIDAY. FLASH FLOODING REMAINS
  POSSIBLE ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND DODSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

19
091 
WGUS54 KSHV 120932
FFWSHV
LAC043-069-085-127-121545-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160312T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 AM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 945 AM CST SATURDAY

* AT 330 AM CST...FLOODING CONTINUES ACROSS THE WARNED AREA.
  NUMEROUS ROADS REMAIN CLOSED DUE TO STANDING WATER. WITH
  ADDITIONAL RAINFALL EXPECTED TODAY... FLASH FLOODING REMAINS
  POSSIBLE ACROSS THE WARNED AREA.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND DODSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

05
906 
WGUS54 KSHV 121540
FFWSHV
LAC043-069-085-127-122145-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160312T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 345 PM CST SATURDAY

* AT 938 AM CST...DOPPLER RADAR INDICATED NO RAINFALL ACROSS THE
  WARNED AREA...BUT RAINFALL IS EXPECTED TO RETURN LATER TODAY.
  FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND
  DODSON.

ADDITIONAL RAINFALL AMOUNTS OF  ONE HALF TO ONE INCH WILL BE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT GO AROUND BARRICADES.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

06
179 
WGUS54 KSHV 122136
FFWSHV
LAC043-069-085-127-130345-
/O.EXT.KSHV.FF.W.0041.000000T0000Z-160313T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 945 PM CST SATURDAY

* AT 331 PM CST...DOPPLER RADAR INDICATED MODERATE RAIN ACROSS PARTS
  OF THE WARNED AREA. RECENT RAINFALL AMOUNTS OF ONE HALF TO ONE AND
  ONE HALF INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY
  OCCURRING AND THIS WILL ADD TO THE WATER IN PLACE. NUMEROUS ROADS
  REMAIN CLOSED DUE TO HIGH WATER.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...MONTGOMERY...
  CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...FLORIEN...PROVENCAL...
  NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...HUXLEY AND
  DODSON.

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE QUARTER OF AN INCH
FOR SOME AREAS IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT GO AROUND BARRICADES. 

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 8:24 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 10, 8:24 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CST THU MAR 10 2016

.DISCUSSION...
ENJOYING A WELL NEEDED BREAK FROM THE RAINFALL THIS EVENING AS OUR
REGION IS UNDER THE INFLUENCE OF SINKING AIR AND A MID LEVEL DRY
SLOT IN THE WAKE OF CONVECTION EARLIER TODAY. LATEST PROGS ARE IN
GOOD AGREEMENT WITH INCREASING PVA ALOFT DEVELOPING TO OUR SOUTH
LATER TONIGHT AND MOVING NORTHWARD TOWARDS THE I-20 CORRIDOR.
ATTM...IT APPEAR LIKE THE BEST LIFT AND DIVERGENCE ASSOCIATED WITH
THE INCREASING PVA WILL BE ACROSS OUR EASTERN HALF OR ACROSS
NORTHERN LOUISIANA AND EVENTUALLY S AR NEAR OR SHORTLY AFTER
SUNRISE FRIDAY MORNING. POPS ARE GENERALLY ALIGNED IN THIS
FASHION FOR THE REMAINDER OF THE NIGHT INTO FRIDAY AND FOR THIS
REASON WILL NOT MAKE ANY CHANGES TO THE POP FORECAST OR THE
CURRENT FFA WHICH RUNS THROUGH FRIDAY AFTN.

TEMPERATURES ARE HOWEVER VERY NEAR FCST LOWS ACROSS OUR SE AND
EASTERN ZONES SO LOWERED TEMPS A FEW DEGREES ACROSS THESE
LOCATIONS.

OTHER CHANGES INCLUDED A SLIGHT ADJUSTMENT IN DEWPOINTS TO MIMIC
CURRENT AND FCST TRENDS...OTHERWISE NO OTHER NECESSARY CHANGES
WERE NEEDED.

UPDATED PACKAGE WILL BE OUT SHORTLY...13.

&&

.PREV DISCUSSION... /ISSUED 715 PM CST THU MAR 10 2016/

AVIATION...

DRY SLOTTING ACROSS THE AREA HAS ALLOWED FOR A NICE BREAK IN THE RAIN
ACROSS THE AREA THIS EVENING. MVFR/VFR CIGS ARE BEING OBSERVED
ACROSS MUCH OF THE AREA THIS EVENING...EXCEPT AT KMLU AND KELD
WHERE IFR CIGS ARE BEING OBSERVED. CIGS ARE EXPECTED TO RETURN
BACK TO IFR AREAWIDE AFTER 06Z...AS SHRA/TSRA ACTIVITY RETURNS TO
THE AREA AS WELL. LOW CIGS AND BR WILL PREVAIL DURING THE MORNING
HOURS...WITH CONDITIONS IMPROVING AS WE REACH THE 18Z TAF
ISSUANCE TIME.

ELEVEN

PREVIOUS POINT TEMPS/POPS...
SHV  63  72  60  72 /  80  90  50  50
MLU  65  73  63  72 /  80  90  70  60
DEQ  56  64  56  70 /  60  90  70  50
TXK  57  66  58  71 /  60  90  60  50
ELD  60  68  60  71 /  80  90  70  60
TYR  60  70  57  71 /  60  70  50  40
GGG  61  70  58  72 /  60  80  50  50
LFK  65  74  58  74 /  60  70  40  40

SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
     153-166-167.

ELEVEN/13
Hazardous weather outlook, Mar 10, 8:39 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CST THU MAR 10 2016

ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-138-151-153-166-167-
111200-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-MARION-HARRISON-PANOLA-SHELBY-
SAN AUGUSTINE-
839 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE ONCE AGAIN LATE
TONIGHT INTO THE DAWN HOURS FRIDAY ACROSS THE REGION. THIS
RAINFALL COULD BE MODERATE TO HEAVY AT TIMES AND COULD RESULT IN
ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-152-165-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
839 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

WHILE ADDITIONAL RAINFALL IS FORECAST TO DEVELOP LATE TONIGHT
TOWARDS THE DAWN HOURS FRIDAY MORNING...THE RAINFALL SHOULD NOT BE
SUFFICIENT ENOUGH TO RESULT IN ADDITIONAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING SHOULD BE EAST OF THE REGION THROUGH
FRIDAY AFTERNOON. EXPECT MORE IN THE WAY OF SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST SUNDAY BEFORE WE BEGIN TO LOSE THE
EFFECTS OF THE UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

13

In the hours before

Local storm report, Mar 10, 2:43 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     FLASH FLOOD      MONROE                  32.51N  92.08W
03/10/2016                   OUACHITA           LA   EMERGENCY MNGR

            EM OFFICE REPORTS SEVERAL HIGH WATER RESCUES IN
            PROGRESS ACROSS OUACHITA PARISH.

&&

EVENT NUMBER SHV1600174

20
Local storm report, Mar 10, 6:31 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      7 ESE WINNFIELD         31.90N  92.53W
03/10/2016                   WINN               LA   LAW ENFORCEMENT

            HIGH WATER RESCUE CONDUCTED ON PARKER LONG JR. ROAD.

&&

EVENT NUMBER SHV1600175

20
Local storm report, Mar 10, 7:11 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      8 WSW CLAIBORNE         32.52N  92.33W
03/09/2016                   OUACHITA           LA   BROADCAST MEDIA

            *** 1 FATAL *** 22 YR OLD MALE DROWNED WHEN THE VEHICLE
            HE WAS DRIVING WAS SWEPT OFF THE ROAD BY FLOODWATERS.

&&

EVENT NUMBER SHV1600176

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:07 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster6 hr
Mar 10, 8:29 PM CSTRiver Flood WarningSHVBossier, Caddo, Red River6 days
Mar 10, 9:08 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more21 hr
Mar 10, 11:50 PM CSTFlash Flood WarningSHVLaSalle41 hr
Mar 11, 12:52 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster12 hr
Mar 11, 12:43 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster13 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.